I have a question about a condition that my mother has had. She was overweight. About 5 foot tall & around 260 pounds (her stomach was big & swollen) & 63 years old. In the past few weeks she was having abdominal pain. Her stomach was making Hunger type noise, but they we so loud, you could hear them from 15 feet away from her. We took her to the hospital (emergency room) twice in 9 days. The 1st time, they did blood work, x-rays, she drank barium & they did a CT Scan. We were in the ER for about 8 hours. They said it was stress & her intestines were inflamed, due to her hernia. If the pain persisted, see you regular Doctor or a Gastrointestinal specialist.
The 2nd time we went to the emergency room (9 days later). She could not move from the pain. We had to call an ambulance. After waiting for over 5 hours, she was seen & was in not pain. The only thing they offered was another CT Scan. But, now at this time, she was feeling better than she did when she was there 9 days ago. So, they just sent her home.
She had on & off pains for the next few days. She made an appointment with a Gastrointestinal specialist. But they could not see her for 3 weeks. I am said to say that she past away at home 2 days after leaving the hospital. The cause of death was a Strangulated Ventral Hernia with Massive Intestinal Gangrene.
So, my questions are as follows:
1. Were the right tests done?
2. Was there any other tests that could have been done?
3. Should they have admitted her the 2nd time be rushed to the ER?
4. What exactly is Massive Intestinal Gangrene & How long (time Frame) does this occur?
5. Should have any of these things show up on any tests?
I would really appreciate any advise to help with some closure to this tragic loss to me & my family. Or some direction to find out the answers to my questions from elsewhere.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?